Washington, 2013Flood in Washington, May 10 to 18, 2013
May 10 to 18, 2013 · NWS OTX · 1 event in 1 county or zone
May 10th - May 18th: Temperatures across the area were abnormally warm from May 6th through May 11th with high temperatures in the valleys up into the upper 70s to mid 80s. This was caused by a strong blocking high pressure system that established itself over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
May 10th - May 18th: Temperatures across the area were abnormally warm from May 6th through May 11th with high temperatures in the valleys up into the upper 70s to mid 80s. This was caused by a strong blocking high pressure system that established itself over the region. The warm temperatures melted high level snow pack across British Columbia, which resulted in substantial rises to the Okanogan River through the middle portions of May. Flooding was observed along the river from Oroville to Okanogan in the Okanogan Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 9, 9:46 PM PST, 2 hours 14 minutes earlier.
Area forecast discussion, May 9, 9:46 PM PST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1046 PM PDT Thu May 9 2013
.SYNOPSIS...
Unseasonably warm and dry conditions will continue for the Inland
Northwest through Saturday. The warm temperatures will lead to
rapid snow melt and rising river levels, particularly across the
northern mountains. Isolated thunderstorms are possible across the
mountains Friday and Saturday, mainly over North Idaho. A cold front
arriving on Sunday will bring a better chance of showers and more
spring like temperatures into early next week.
&&
.DISCUSSION...
Strong high pressure will remain in place tonight promoting clear
skies. Convection earlier clipped the Central Panhandle Mountains
south of Lookout Pass but this activity has shifted well south of
the area. For Friday high pressure will remain firmly in place for
another day of high temperatures around 20 degrees above normal. Model
show some instability, but most of this being capped. With very
little activity today, the same scenario will likely repeat itself
tomorrow. Thus...made some minor adjustments to the thunderstorms
tomorrow...with slight chance wording after 2 pm confined mainly
to the higher peaks of the North Idaho Panhandle. JW
&&
.AVIATION...
06Z TAFS: Generally clear skies expected at the TAF sites through
Friday afternoon...with some increase in mid and high level clouds
Friday night. The atmosphere will again destabilize Friday
afternoon with cumulus build ups over the mountains...along with a
slight chance of thunderstorms after 21z mainly for the Idaho Panhandle.
JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 84 55 84 56 83 / 0 0 0 0 10 40
Coeur d'Alene 51 83 52 82 54 81 / 0 0 0 0 10 40
Pullman 49 82 51 82 53 81 / 0 0 0 0 10 30
Lewiston 56 87 57 88 58 87 / 0 0 0 0 10 20
Colville 49 89 49 89 51 84 / 0 0 10 0 10 40
Sandpoint 45 81 47 81 49 81 / 0 10 10 10 10 50
Kellogg 51 81 49 77 51 78 / 0 10 10 10 10 50
Moses Lake 54 92 55 93 59 86 / 0 0 0 0 0 30
Wenatchee 57 90 57 88 59 80 / 0 0 0 0 10 20
Omak 52 90 51 89 52 83 / 0 0 0 0 10 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 9, 4:26 PM PST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
526 PM PDT THU MAY 9 2013
IDZ001>004-026-027-WAZ031>038-110030-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
526 PM PDT THU MAY 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS COMES ON SUNDAY
AND MONDAY WITH A COLD FRONT. A FEW STRONG STORMS ARE POSSIBLE
AND MAY BE CAPABLE OF BRIEF HEAVY DOWNPOURS...SMALL HAIL...GUSTY
WINDS AND OCCASIONAL LIGHTNING. THE HIGHEST CHANCES COME IN THE
LATER AFTERNOON AND EVENING HOURS. CHANCES LOOKS HIGHEST ACROSS
IDAHO AND THE NORTHEAST MOUNTAINS SOUTH INTO THE PALOUSE AND BLUE
MOUNTAINS.
WAZ041>044-110030-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
526 PM PDT THU MAY 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG WITH
THE POTENTIAL FOR BRIEF DOWNPOURS...SMALL HAIL...GUSTY WINDS AND
ISOLATED LIGHTNING STRIKES.
Flood, Okanogan
- When
- May 10, 12:00 AM PST to May 18, 5:15 AM PST
- Where
- Okanogan County, 1.65 mi NNW of Oroville to 4.56 mi NW of Chillowist
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 48.950, -119.450
A National Weather Service employee surveyed the Okanogan River near Tonasket and found pasture fields, and, to a lesser extent, agricultural fields flooded during peak flow.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, May 10, 20131 injured · $1.0 million · 1.75 in hail · 16 events
- Hail and Damaging Winds in Louisiana, May 10, 2013$1.4 million · 1 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, May 10, 2013$127,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Texas, May 10 to 11, 2013$109,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in New York, May 10, 2013$95,000 · 1.25 in hail · 8 events
- Flash Flood and Lightning Strike in Mississippi, May 10, 2013$80,000 · 2 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$36,000 · 1.25 in hail · 8 events
- Flash Flood in Tennessee, May 10, 2013$50,000 · 1 event
- Damaging Wind in West Virginia, May 10, 2013$50,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$23,000 · 1 in hail · 9 events
- Flash Flooding in Arkansas, May 10, 2013$20,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444492.